Case Reports
Journal Article
Add like
Add dislike
Add to saved papers

Falsely elevated lithium levels in plasma samples obtained in lithium containing tubes.

CASE REPORT: We present a case of lithium poisoning in a 15-month-old child. Delayed elevation of the plasma lithium concentration at 13 hours after admission to a hospital was noted. This appeared to be factitiously related to the collection of samples in a speckled green top tube which contains lithium heparin as an anticoagulant.

CONCLUSION: This type of false elevation has not been reported in the medical literature. A follow-up study in five healthy volunteers showed that the lithium concentrations of plasma samples obtained in speckled green top tubes are increased by approximately 1.5 mEq/L (1.5 mmol/L).

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app